Long wait

I had a bad reaction to sulpalazine and was advised to stop it,have a 3 week break then try again. I took 1 tablet and within 6 hours the intense itchy/hot rash had returned. I again stopped it and contacted my rheumatologist to inform him. He said he would get my next appointment brought forward. This brought forward appointment is on 11th February. It will be 2 1/2 months without any treatment from my first appointment. It is also with another Doctor, that I don't understand! Is this long wait between appointments and swapping of Doctors normal for rheumatology? This is starting to get me down now. This has been ongoing for a long time. Is it wrong just to want to feel better !!!!!

6 Replies

  • Hi Tracey sorry you have had a bad reaction to the medication I am on the same medication but I have been okay. I know it is terrible how long we have to wait for an appointment take care xx

  • These long gaps seem to be what happens. Have you contacted the rheumatology nurse? Because if you see her between consultant appointments it can be good to talk over how you are. Nurses are also good at accessing other services for you like physiotherapy. I'm having to w sit an even longer time than you to sort things out, and I found I quite like seeing different consultants because each seems to have something useful to say, and some are better than others. I also have been given depot steroid injections every three months whilst I'm waiting to sort out the disease modifying drugs that don't make me more ill. Hang on in there this site is very helpful. Good luck. Hope it all works out ok.

  • Ty I don't have a rheumatoid nurse as of yet.

    I was given a steroid injection on my first visit so maybe they will do it next to see me through until new meds kick in. Hopefully will be ok on next one fingers crossed 👍

  • I am in the same boat same reaction to tablet to wait till 24 Feb to see consultant it took 5 week to get to see the nurse form the time difference said I needed to start medication asp I go to Barnsley hospital for treatment I feel like not bothering I have been like this since may in pain and now my hands are deformed I can no longer make a fist I have contacted them and my gp has tried to get appointment earlier

  • You have my sympathy. Rheumatology in this country needs a complete revamp. They don't seem to realise how pain can impact on people's lives.

  • I reacted to this as well except that it was my stomach that played up. The same thing happened when I took Methyltrexate.

You may also like...